Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 19, 2020, 8:30 PM EDT for Columbia County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2020, 8:30 PM EDT (00:30 UTC)
- Expired
- Aug 19, 2020, 9:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
County Columbia County, GA
The radar
The Columbia radar (KCAE), 102 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WWUS82 KCAE 200030
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
830 PM EDT Wed Aug 19 2020
GAZ064-065-SCZ025-030-200115-
Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
830 PM EDT Wed Aug 19 2020
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...east central Columbia...west central Aiken and
southwestern Edgefield Counties Until 915 PM EDT....
At 830 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Evans, moving northeast at 5 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Augusta, Evans, Martinez, Augusta, Belvedere, Clearwater,
Glendale, Midtown, Summerville, Augusta Mall, Daniel Field, Village
Plaza Shopping Center, Augusta National Golf Club, West End Augusta,
Poverty Hill, Westover Memorial Park, Kroc Center, Blanchard Park,
Savannah Bluffs Heritage Preserve and Savannah Rapids Park.
This includes the following highways...
Interstate 20 in Georgia between mile markers 191 and 201.
Interstate 20 in South Carolina between mile markers 0 and 3.
Interstate 520 in Georgia between mile markers 1 and 4.
Interstate 520 in South Carolina between mile markers 16 and 19.
LAT...LON 3355 8223 3360 8214 3359 8213 3362 8210
3365 8204 3347 8190 3342 8215
TIME...MOT...LOC 0030Z 242DEG 5KT 3353 8213
$$
fwaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:58 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 19, 7:58 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Columbia SC 758 PM EDT Wed Aug 19 2020 .SYNOPSIS... Expect scattered showers and thunderstorms this evening. Rain chances will increase Thursday and Friday as some upper level energy combines with increased atmospheric moisture. Scattered mainly afternoon and evening thunderstorms expected this weekend into early next week. && .NEAR TERM /UNTIL 7 AM THURSDAY MORNING/... Pulse storms that have been diurnally driven focused along a weak surface boundary to the NW and sea breeze to the SE will continue to decrease in coverage through tonight. Upper trough axis remains well to the west of the area, in the Lower Mississippi Valley. Weak shortwave observed on water vapor imagery in North Georgia may allow for some shower and storm activity to persist into early tonight, especially along the Piedmont and upper CSRA. Overnight lows generally drop into the upper 60s outside of urban areas which will likely remain near 70. && .SHORT TERM /7 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... A deep, nearly stationary upper level trough will be in place across the Mississippi Valley, resulting in a southwest flow aloft across the region. Within this southwest flow, numerous embedded disturbances will track across the area. Meanwhile at the surface, a weak inverted trough will be in place over the area. This trough will act as a focus for mainly diurnally driven convection both days, with afternoon and evening shower and thunderstorm coverage numerous on Thursday, and numerous to widespread on Friday. Weak storm motions and precipitable water values rising upwards of 1.75 to 2 inches could result in a heavy rain and localized flooding threat, and most of the area is highlighted in a Marginal Risk for excessive rainfall both days. Isolated severe thunderstorms due to wet microbursts are possible, but the overall severe threat seems limited given the deep moisture and lack of strong shear. Expected cloud cover and precipitation should keep temperatures down, with highs in the mid to upper 80s Thursday and mid 80s Friday. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The upper level trough over the Mississippi Valley will weaken over the weekend, allowing a ridge over the western Atlantic to begin retrograding and strengthening over the area Sunday into early next week. This should result in overall lower chances for convection by late this weekend, but with sufficient moisture still around, expect a typical summertime pattern with scattered diurnal convection. Temperatures should generally be near normal through the long term period. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Restrictions possible in scattered showers and thunderstorms this evening at the terminals and possible early morning fog/stratus. Ongoing scattered convection should begin to diminish after 02z with loss of heating. Isolated convection possible overnight in moist and unstable atmosphere. There is potential for fog/stratus development after 07Z. Models indicate at least MVFR cig and/or vsby through 12Z, so have indicated MVFR all sites. Clouds bases should lift to VFR through late morning. Scattered to numerous showers and thunderstorms will develop during the afternoon, so have indicated VCTS after 18Z. Light or calm winds overnight will become southeast around 5 knots Thursday afternoon. EXTENDED AVIATION OUTLOOK...Restrictions will be possible each day in diurnally driven convection. Early morning fog and stratus will also be possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 19, 3:53 AM EDT, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 353 AM EDT Wed Aug 19 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 200800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 353 AM EDT Wed Aug 19 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rain possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 19, 7:35 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Columbia SC
735 PM EDT Wed Aug 19 2020
SCZ021-200015-
Fairfield SC-
735 PM EDT Wed Aug 19 2020
...Strong Thunderstorms Will Impact Portions of central Fairfield
County Until 815 PM EDT....
At 735 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Fairfield County Airport, or 7 miles
southwest of Winnsboro, moving northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph and up to penny sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Winnsboro, Fairfield County Airport, Monticello, Rion, Winnsboro
Mills, Fairfield Elementary School, Lebanon Fire Station, White Oak
and Fairfield County Detention Center.
This includes Interstate 77 between mile markers 35 and 48.
LAT...LON 3423 8123 3444 8138 3455 8105 3437 8082
TIME...MOT...LOC 2335Z 234DEG 22KT 3432 8119
fwaSpecial weather statement, Aug 19, 7:45 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Columbia SC
745 PM EDT Wed Aug 19 2020
SCZ020-025-026-030-200030-
Aiken SC-Newberry SC-Saluda SC-Edgefield SC-
745 PM EDT Wed Aug 19 2020
...Strong Thunderstorms Will Impact Portions of west central Aiken...
southwestern Newberry...Saluda and Edgefield Counties Until 830 PM
EDT....
At 744 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Edgefield, or 17 miles northwest of Aiken,
moving north at 10 mph. Other widely scattered thunderstorms were
developing near Saluda.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Augusta, Batesburg-Leesville, Edgefield, Saluda, Johnston,
Ridge Spring, Saluda County Airport, Edgefield County Airport,
Monetta, Trenton, Ward, Strom Thurmond High School, Saluda Co
Sheriff's Office, Good Hope, Poverty Hill, Northside Fire Station
Main, Hollywood Elementary School, Emory, Cleora and Savannah Rapids
Park.
LAT...LON 3379 8216 3383 8212 3388 8216 3393 8216
3396 8201 3413 8187 3417 8187 3418 8183
3417 8177 3419 8173 3408 8154 3408 8148
3388 8157 3353 8202 3358 8209 3360 8211
3363 8210 3372 8218
TIME...MOT...LOC 2344Z 182DEG 10KT 3379 8186
fwaSpecial weather statement, Aug 19, 8:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
830 PM EDT Wed Aug 19 2020
GAZ064-065-SCZ025-030-200115-
Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
830 PM EDT Wed Aug 19 2020
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...east central Columbia...west central Aiken and
southwestern Edgefield Counties Until 915 PM EDT....
At 830 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Evans, moving northeast at 5 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Augusta, Evans, Martinez, Augusta, Belvedere, Clearwater,
Glendale, Midtown, Summerville, Augusta Mall, Daniel Field, Village
Plaza Shopping Center, Augusta National Golf Club, West End Augusta,
Poverty Hill, Westover Memorial Park, Kroc Center, Blanchard Park,
Savannah Bluffs Heritage Preserve and Savannah Rapids Park.
This includes the following highways...
Interstate 20 in Georgia between mile markers 191 and 201.
Interstate 20 in South Carolina between mile markers 0 and 3.
Interstate 520 in Georgia between mile markers 1 and 4.
Interstate 520 in South Carolina between mile markers 16 and 19.
LAT...LON 3355 8223 3360 8214 3359 8213 3362 8210
3365 8204 3347 8190 3342 8215
TIME...MOT...LOC 0030Z 242DEG 5KT 3353 8213
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:10 PM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 2 hr |
| Aug 19, 9:47 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 118 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.